By Lezla Gooden
WATERBURY, Connecticut (WFSB) — Waterbury Public Schools is making sure that its staff are receiving necessary Narcan training for their students after a Hartford student died from a Fentanyl overdose.
Dozens of staff members learned how to properly use the Narcan nose spray medication.
They learned signs of what an overdose looks like and what exactly to do if they find themselves in that situation.
Thursday at Kennedy High School 80 administrators of the Waterbury Public School system received life-saving training using Narcan from the Waterbury Health Department.
The idea of the two-session training was prompted by the death of a 13-year-old Hartford student who overdosed just two weeks ago.
The loss of a child is absolutely unimaginable,” said Verna Ruffin, Superintendent for Waterbury Schools. “It also brought out an awareness although we already had prevention in school that maybe we needed to make sure that new staff received the training.”
The public health department says the Waterbury school system has been equipped with Narcan since 2019. Now schools will have even more.
“There are two kits per high school, school, elementary school every Waterbury public school has one in each kit there are two Narcans so that’s four Narcan per school as well as each administrator having their own Narcan kit,” said Cameron Breen of the Waterbury Public Health Department.
For information on opioid treatment or further Narcan training, you can download the NORA app from the Connecticut Department of Public Health website.
Please note: This content carries a strict local market embargo. If you share the same market as the contributor of this article, you may not use it on any platform.